Alert archive / Puerto Rico / Flash Flood Warnings in 2025

Flash Flood Warning 37, NWS JSJ

May 2, 2025

NWS JSJ issued this flash flood warning at May 2, 2025, 11:48 PM CDT. It was in force for 2 hr. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 2, 2025, 11:48 PM CDT (04:48 UTC)
Expired
May 3, 2025, 2:15 AM CDT
In force
2 hr
Issued by
NWS JSJ
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

The radar

The San Juan radar (TJUA), 48 km from the middle of the area, began a volume at 04:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 2, 11:56 PM CDTFLASH FLOODVega Baja, PR911 Call Center reported flooding at PR-2 near the Texaco Gas Station and Vega Baja Auto Corp. A car was stranded in the water with people inside.
May 3, 12:51 AM CDTFLASH FLOODVilla Colombo, PRFlash flooding was reported on road 670 in Villa Colombo.
May 3, 1:01 AM CDTFLASH FLOOD1 S Vega Baja, PR911 Call Center reported flooding at Calle Municipal intersection with Calle Oscar Collazo Lopez. Water affecting houses in the area.
May 3, 1:07 AM CDTFLASH FLOODVega Baja, PRFlood waters were carrying debris along road Eugenio Cruz in Las Granjas.
May 3, 1:26 AM CDTFLASH FLOODVega Alta, PR911 Call Center reported flooded roads behind the Municipal Police Station in Vega Alta.
May 3, 1:33 AM CDTFLASH FLOOD1 Sw Vega Baja, PR911 Call Center reported flooding at Calle B-2, behind Kfe con Pan Coffee Shop.
May 3, 1:41 AM CDTFLASH FLOOD1 E Vega Baja, PR911 Call Center reported flooding at Calle Tulio Otero between the Lino Padron Rivera High School and First Bank.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted.

116 
WGCA52 TJSJ 030448
FFWSJU
PRC143-145-030615-
/O.NEW.TJSJ.FF.W.0037.250503T0448Z-250503T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
1248 AM AST Sat May 3 2025

The National Weather Service in San Juan has issued a

* Flash Flood Warning for...
  Vega Alta and Vega Baja...

* Until 215 AM AST.

* At 1248 AM AST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 1850 6635 1850 6634 1850 6633 1849 6632
      1845 6632 1842 6630 1841 6630 1838 6644
      1849 6644

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

DSR
2 follow-up statements
699 
WGCA52 TJSJ 030604
FFWSJU
PRC143-145-030715-
/O.EXT.TJSJ.FF.W.0037.000000T0000Z-250503T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
204 AM AST Sat May 3 2025

The National Weather Service in San Juan has extended the

* Flash Flood Warning for...
  Northeastern Vega Alta County in Puerto Rico...
  Vega Baja County in Puerto Rico...

* Until 315 AM AST.

* At 204 AM AST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 4 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is already occurring.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 1850 6635 1850 6634 1850 6633 1849 6632
      1845 6632 1842 6630 1841 6630 1838 6644
      1849 6644

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

DSR
954 
WGCA72 TJSJ 030706
FFSSJU

Flash Flood Statement
National Weather Service San Juan PR
306 AM AST Sat May 3 2025

PRC143-145-030716-
/O.EXP.TJSJ.FF.W.0037.000000T0000Z-250503T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Vega Alta PR-Vega Baja PR-
306 AM AST Sat May 3 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 315 AM AST EARLY THIS MORNING 
FOR NORTHEASTERN VEGA ALTA AND VEGA BAJA COUNTIES...

The heavy rain has ended. Please continue to heed remaining road 
closures.

A Flood Watch remains in effect until 800 PM AST Saturday for all 
Puerto Rico.

&&

LAT...LON 1850 6635 1850 6634 1850 6633 1849 6632
      1845 6632 1842 6630 1841 6630 1838 6644
      1849 6644

$$

DSR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at May 2, 1:45 PM CDT, 10 hours 3 minutes earlier.

Area forecast discussion, May 2, 1:45 PM CDT, 10 hours 3 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
245 PM AST Fri May 2 2025

.SYNOPSIS...

Unsettle and wet weather conditions will persist across the
islands during the rest of today into the weekend. Additionally
rain activity and saturated soils will keep a significant flooding
threat along the Cordillera Central and western interior.
Residents and visitors are urged to stay tune to the weather
conditions.

&&

.SHORT TERM...Tonight through Sunday...

Important: A Flood Watch remains in effect for Puerto Rico through
at least Saturday.

Today, brief periods of sunshine and partly cloudy skies dominated
much of Puerto Rico and the U.S. Virgin Islands. These conditions
allowed temperatures to rise into the upper 80s to low 90s degrees
Fahrenheit along coastal areas, while mountainous regions
experienced temperatures in the upper 70s and low 80s. However, by
late morning, showers began developing across eastern Puerto Rico,
Saint Thomas, Saint John, and Saint Croix. Rainfall intensified
right after that, spreading over the Cordillera Central, south
central and north western Puerto Rico. By the early afternoon hours,
thunderstorms proceeded to develop over the same vulnerable areas.
In recent days, this activity has produced ponding of water on
roadways, flooding in poorly drained areas, additional landslides,
and rapid rises in rivers, and today is no exception. This is due to
already saturated soils and river levels running above to much above
normal, according to the United States Geological Survey (USGS)
river sensors. Thunderstorms are expected to continue into the
evening hours.

The current wet pattern will persist through at least Saturday.
Precipitable water values are forecast to peak between 2.15 and 2.20
inches through Saturday before gradually decreasing to around 1.80
inches by Sunday evening. This above-normal moisture, combined with
favorable mid- to upper-level atmospheric support from a developing
trough or low to our northwest, will continue to promote isolated to
scattered thunderstorms with periods of heavy rainfall over the next
24 to 36 hours. On Sunday, although overall moisture levels are
expected to decline, afternoon thunderstorms triggered by daytime
heating will likely develop again over Puerto Rico's mountainous
regions. These storms may produce localized heavy rainfall and renew
flood concerns due to persistently saturated soils. Residents and
visitors are strongly encouraged to monitor weather conditions and
be prepared to take protective action against flooding impacts
through the weekend.

For the additional information and updates, please refer to: Flood
Watch (FFASJU), Hazardous Weather Outlook (HWOSJU), Graphical
Hazardous Weather Outlook (https://www.weather.gov/erh/ghwo?wfo=sju)

.LONG TERM...Monday through Friday...FROM PREVIOUS DISCUSSION...

No significant changes were made to the long-term forecast. The
synoptic pattern continues as expected, with a surface high pressure
building in the Western Atlantic that should move eastward and an
induced low lingering over the Central Atlantic. The mid to
upper- level trough highlighted by the global models for the past
few days is still expected to approach the CWA by Wednesday,
increasing instability aloft. The wind pattern will be variable,
as ENE winds will reduce by Tuesday and remain light for the rest
of the forecast period. Regarding the shower activity, the latest
global model ensembles showed an increase in uncertainty, with
some members going for a less aggressive solution compared to the
past few days. However, they still expect PWAT values to remain
near to above climatological normals (1.7 - 1.9 inches) throughout
the entire period. The temperatures in the 500 mb should increase
to seasonal values (around -7 Celsius) by Monday and Tuesday, but
will get colder by midweek (around -8 Celsius). Additionally,
stronger upper level winds should bring ventilation aloft,
increasing instability. Therefore, there's confidence of
development of thunderstorms during the afternoons each day.

Windward sections can expect light to moderate showers
moving occasionally during the night and the morning hours, while
the deep afternoon convection will concentrate on the interior
portions of Puerto Rico. With the recent heavy rainfall, above-
normal streamflows, saturated soils, and the expected conditions,
the flood threat remains elevated mainly over the aforementioned
areas. There should be an improvement in the weather conditions by
Friday, as a drier air mass filters into the region, promoting
stable conditions across the local islands.

Seasonal temperatures should prevail for the rest of the forecast
period, with the heat risk remaining low across the CWA.

&&

.AVIATION...

(18Z TAFs)

Periods of SHRA and TSRA will result in MVFR and briefly IFR
conditions along TJBQ and TJPS. For TJSJ SHRA with VCTS will result
in lower ceilings, maintaining BKN/OCV lyrs btw FL020-F040 expected
until 02/23Z. Steering winds will have a more easterly component
today prevailing at the sfc and increasing btw 12-16 kt. Stronger
sustained winds btw 16-21 kt are expected tonight from 03/01z-
03/06z across the Atlantic and eastern waters btw PR and the
USVI.For tomorrow VCSH are forecasted for TIST and TISX from 03/10-
0315Z.

&&

.MARINE...

A surface high pressure building across the western Atlantic and a
deep layered trough northeast of the region will continue promoting
light to moderate east-northeast to northeast winds for the rest
of today. An increase in winds is forecast for tonight, resulting
in briefly winds up to 20 knots. For tomorrow, winds will persist
from the east up to 15 knots. Showers and thunderstorms are
expected to develop across the local waters, producing locally
higher winds and seas. Small craft should exercise caution and
stay weather alert.

&&

.BEACH FORECAST...

The moderate risk of rip currents will continue for the beaches in
northern Puerto Rico, Culebra, and St. Thomas and St. John in the
U.S. Virgin Islands. Beachgoers must exercise caution due to
possible life- threatening rip currents along the surf zone and
stay weather alert. The rip current risk is still expected to
gradually decrease this weekend into early next week.

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...Flood Watch through Saturday morning for PRZ001>013.

VI...None.
AM...None.
&&

SHORT TERM...MMC
LONG TERM...AVIATION...LIS
Hazardous weather outlook, May 2, 3:12 AM CDT, 20 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service San Juan PR
412 AM AST Fri May 2 2025

AMZ711>745-PRZ001>013-030815-
San Juan and Vicinity-Northeast-Southeast-Eastern Interior-
North Central-Central Interior-Ponce and Vicinity-Northwest-
Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques-
The nearshore and off shore Atlantic and Caribbean Coastal Waters-
412 AM AST Fri May 2 2025

This Hazardous Weather Outlook is for portions of Puerto Rico.

.DAY ONE...Today and Tonight

.Lightning...Isolated to scattered thunderstorms, particularly
across central Puerto Rico. Be prepared to stop all outdoor
activities and seek shelter if storms develop.

.Excessive Rainfall...Life-threatening flash flooding, which may
enter structures and cut off neighborhoods, especially in flood-
prone areas across mountainous areas. Isolated landslides in
areas of steep terrain. Elsewhere, prepare for ponding of water on
roads and in poorly drained areas, and flooding in urban areas,
roads, small streams, and washes. Stay alert for rising water.

.Wind...Breezy conditions (18-22 kts | 21-25 mph), particularly
across the Atlantic waters and the eastern waters of Puerto Rico.
Unsecured items could blow around.

.Marine Conditions...Small craft should exercise caution,
particularly across the Atlantic waters.

.Rip Currents...Life-threatening rip currents are possible in the
surf zone, particularly across the north-facing beaches. Isolated
stronger rip currents may occur elsewhere, especially near piers,
jetties, and channels.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

An unstable and wet weather pattern will result in shower and
thunderstorm development through at least Saturday, increasing
the risk of flash flooding and the potential for frequent
lightning and gusty winds with the expected thunderstorms.
However, additional thunderstorm development is expected each
afternoon for the rest of the period, mainly over the central
portions of Puerto Rico. A moderate rip current risk will prevail
across the north facing beaches of the islands through Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is encouraged. Please relay any information
about flooding, winds, waves, and rip currents to the National
Weather Service in San Juan.

AMZ716-726-VIZ001-002-030815-
St. Thomas St. John adjacent Islands-St Croix-
Nearshore Atlantic and adjacent Caribbean Coastal Waters-
412 AM AST Fri May 2 2025

This Hazardous Weather Outlook is for portions of USVI.

.DAY ONE...Today and Tonight

.Lightning...Isolated thunderstorms expected. Stay alert and be
prepared to take shelter if storms develop.

.Excessive Rainfall...Flooding in urban areas, roads, small
streams, and washes. There is a low chance of isolated flash
floods.

.Wind...Breezy conditions (18-22 kts | 21-25 mph), particularly
across St. Thomas and the waters between the islands. Unsecured
items could blow around.

.Marine Conditions...Small craft should exercise caution,
particularly across the Atlantic waters.

.Rip Currents...Life-threatening rip currents are possible in the
surf zone, particularly across the northern beaches of St. Thomas.
Isolated stronger rip currents may occur elsewhere, especially
near piers, jetties, and channels.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Shower and thunderstorm development is expected to continue
on Saturday, increasing the risk of urban flooding and the
potential for lightning activity and gusty winds. A moderate rip
current risk is expected on Saturday across the northern islands.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is encouraged. Please relay any information
about flooding, winds, waves, and rip currents to the National
Weather Service in San Juan.

In the hours before

Local storm report, May 2, 7:58 PM CDT, 3 hours 50 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
858 PM AST Fri May 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0647 PM     Flash Flood      2 ESE Hormigueros       18.13N 67.09W
05/02/2025                   Hormigueros        PR   Broadcast Media

            Broadcast media reported through social
            media that a road in Urb. Lavadero was
            completely flooded and impassable due to
            floodwaters from Rio Rosario.

&&

CVB
Local storm report, May 2, 8:03 PM CDT, 3 hours 45 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
903 PM AST Fri May 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     Flood            2 SSW La Luisa          18.43N 66.52W
05/02/2025                   Manati             PR   Emergency Mngr

            Emergency managers reported flooding along
            PR-2 due to the Rio Grande de Manati
            overflowing its banks between kilometer
            markers 51.8 and 52.1. They closed the road
            as it is impassable.

&&

YZR
Local storm report, May 2, 8:25 PM CDT, 3 hours 23 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
925 PM AST Fri May 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     Flash Flood      5 NNW Coto Laurel       18.12N 66.57W
05/01/2025                   Ponce              PR   Public

            A social media post reported rapidly moving
            floodwaters from Rio Inabon completely
            flooding PR-511 in Bo. Real Anon, making the
            road impassable.

&&

CVB
Local storm report, May 2, 8:30 PM CDT, 3 hours 18 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
930 PM AST Fri May 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     Flood            2 ESE Yauco             18.03N 66.84W
05/01/2025                   Yauco              PR   Public

            A social media post showed a photo of La
            Planta de Tratamiento de Yauco with
            widespread flooding due to Rio Yauco
            overflowing its banks.

&&

CVB
Local storm report, May 2, 8:43 PM CDT, 3 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
943 PM AST Fri May 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0943 PM     Flood            1 NW Palomas            18.03N 66.89W
05/02/2025                   Yauco              PR   Emergency Mngr

            Emergency managers reported that PR-121 was
            impassable due to the Rio Loco overflowing
            its banks.

&&

CVB
Local storm report, May 2, 10:58 PM CDT, 50 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
1158 PM AST Fri May 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1154 PM     Flash Flood      1 SW Utuado             18.26N 66.72W
05/02/2025                   Utuado             PR   911 Call Center

            911 Call center reported people stranded in
            a vehicle at the bridge between PR-123 and
            PR 10 near the Municipal Cemetery.

&&

GRS

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 11:16 PM CDTAreal Flood AdvisoryJSJ32 min
May 3, 12:46 AM CDTSpecial Weather StatementJSJ59 min
May 3, 12:55 AM CDTFlash Flood Warning Considerable damage threatJSJ3 hr
May 3, 2:02 AM CDTAreal Flood WarningJSJ7 hr
May 3, 2:05 AM CDTAreal Flood WarningJSJ7 hr
May 3, 2:19 AM CDTAreal Flood WarningJSJ16 hr
May 3, 2:25 AM CDTAreal Flood WarningJSJ5 hr
May 3, 4:25 AM CDTSpecial Marine WarningJSJ65 min
May 3, 4:31 AM CDTFlash Flood Warning Considerable damage threatJSJ3 hr
May 3, 5:23 AM CDTAreal Flood AdvisoryJSJ68 min
May 3, 5:29 AM CDTAreal Flood AdvisoryJSJ12 min
May 3, 5:41 AM CDTFlash Flood WarningJSJ110 min
May 3, 6:11 AM CDTAreal Flood AdvisoryJSJ3 hr
May 3, 6:22 AM CDTFlash Flood WarningJSJ3 hr
May 3, 11:09 AM CDTAreal Flood AdvisoryJSJ3 hr
May 3, 11:25 AM CDTAreal Flood AdvisoryJSJ5 hr
May 3, 12:03 PM CDTSpecial Weather StatementJSJ87 min
May 3, 12:14 PM CDTFlash Flood WarningJSJ3 hr
May 3, 12:45 PM CDTAreal Flood AdvisoryJSJ3 hr
May 3, 12:59 PM CDTSpecial Weather StatementJSJ91 min
May 3, 1:19 PM CDTFlash Flood WarningJSJ3 hr
May 3, 1:24 PM CDTAreal Flood AdvisoryJSJ5 hr
May 3, 1:49 PM CDTAreal Flood AdvisoryJSJ3 hr
May 3, 1:52 PM CDTAreal Flood AdvisoryJSJ3 hr
May 3, 2:15 PM CDTAreal Flood AdvisoryJSJ5 hr
May 3, 2:35 PM CDTFlash Flood WarningJSJ3 hr
May 3, 2:46 PM CDTFlash Flood WarningJSJ3 hr
May 3, 2:56 PM CDTAreal Flood AdvisoryJSJ3 hr
May 3, 2:57 PM CDTAreal Flood AdvisoryJSJ3 hr
May 3, 3:08 PM CDTFlash Flood WarningJSJ3 hr
May 3, 3:18 PM CDTFlash Flood WarningJSJ3 hr
May 3, 3:31 PM CDTSpecial Marine WarningJSJ119 min
May 3, 3:46 PM CDTAreal Flood AdvisoryJSJ3 hr
May 3, 4:36 PM CDTSpecial Weather StatementJSJ54 min
May 3, 5:32 PM CDTSpecial Marine WarningJSJ118 min
May 3, 5:43 PM CDTAreal Flood AdvisoryJSJ5 hr
May 3, 6:12 PM CDTAreal Flood AdvisoryJSJ3 hr
May 3, 6:23 PM CDTAreal Flood WarningJSJ9 hr
May 3, 6:28 PM CDTSpecial Weather StatementJSJ77 min
May 3, 6:31 PM CDTFlash Flood WarningJSJ3 hr
May 3, 6:54 PM CDTFlash Flood WarningJSJ3 hr

Nearby

Flash Flood Warnings in Puerto Rico, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.